Thunderstorm Wind, Baylor
- When
- March 30, 1:25 PM CST
- Where
- Baylor County, Westover
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.500, -99.020
Another in a series of upper level disturbances moved over northern Texas during the afternoon of the 30th. Warm and moist air also was in place over this area creating a very unstable conditions.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Another in a series of upper level disturbances moved over northern Texas during the afternoon of the 30th. Warm and moist air also was in place over this area creating a very unstable conditions. A cold front became stationary, extending through central Oklahoma and back southwest through northern Texas. Thunderstorms developed along and east of this boundary over southwest Texas and moved northeast toward the Red River. Much of the focus was torrential rainfall, but a small line of intense thunderstorms with extreme winds moved over the eastern parts of western north Texas. No damage was reported. Flash flooding and river flooding were reported in eastern parts of Western North Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 30, 10:20 AM CST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1120 AM CDT FRI MAR 30 2007
.DISCUSSION...
DUE TO SEVERE WEATHER OPERATIONS...WE ARE CONSOLIDATING THE AREA
FORECAST DISCUSSION INTO ONE ISSUANCE TODAY. SO THIS WILL REPRESENT
THE FORECAST RATIONAL FOR TODAY/TONIGHT...AND THE NEXT 7 DAYS.
COOLER AND DRIER AIR CONTINUES TO ACCELERATE SOUTHWARD ACROSS WEST
TEXAS IN RESPONSE TO THE DEEPENING SURFACE LOW AND ASSOCIATED
BALANCING OF MASS CONVERGENCE WITH ALL THE CONVECTION. THE
ASSOCIATED FRONT IS NEARLY STATIONARY AND EXTENDS NORTHEASTWARD
FROM THE LOW TO NEAR WICHITA FALLS...EL RENO...AND PONCA CITY WITH
ANOTHER WEAKER BUT POTENTIALLY SIGNIFICANT BOUNDARY EXTENDING ACROSS
NORTH TEXAS. HAVE ALREADY LOWERED HIGH TEMPERATURES TODAY DUE TO
THESE TRENDS. CONVECTION IS ALSO EXPANDING ACROSS THE REGION IN
RESPONSE TO AN INTENSE SHORTWAVE TROUGH OVER SOUTHWEST TEXAS AND
WEAKLY CAPPED ENVIRONMENT.
REGARDING THE EVOLUTION OF RELEVANT WEATHER FEATURES THROUGH TONIGHT
WE ARE FOLLOWING A COMPROMISE BETWEEN THE NAM AND GFS WHICH HAS THE
SURFACE LOW DEEPENING ALONG THE ABOVE MENTIONED FRONT LATER TODAY
WHILE LIFTING NORTHWARD ALONG IT. THIS SCENARIO WOULD ALSO ALLOW THE
BOUNDARY OVER NORTH TEXAS TO LIFT COMPLETELY NORTHWARD WITH THE
SURFACE LOW AND ALLOW THE WARM SECTION OVER CENTRAL TEXAS TO HAVE AT
LEAST AN OPPORTUNITY TO ADVECT INTO SOUTH CENTRAL OKLAHOMA...PERHAPS
EVEN FARTHER NORTH...DEPENDING ON CONVECTION NORTH OF IT.
GIVEN THE MAGNITUDE OF LIFT AND ASSOCIATED VERTICAL SHEAR LATE
DEVELOPING OVER THE AREA LATE TODAY/TONIGHT...WE ARE CONCERNED ABOUT
THE POSSIBILITY OF NEEDING A MODERATE RISK FOR THE PROPOSED POSITION
OF THE WARM SECTOR WHICH IS FORECAST TO LIFT COMPLETELY NORTH OF THE
RED RIVER LATE TODAY AND ESPECIALLY TONIGHT. SO THE NOON ISSUANCE OF
THE HAZARDOUS WEATHER OUTLOOK MAY REFLECT THIS THINKING. IF
SUFFICIENT INSTABILITY CAN MANAGE TO WORK ITS WAY INTO THE
REGION...THE POTENTIAL EXISTS FOR A SIGNIFICANT TORNADO
POTENTIAL...WITH STORMS POSSIBLY FORMING IN THE WARM SECTOR...ALONG
WITH AN INTENSE SQUALL LINE NEAR THE EASTWARD SURGING COLD FRONT
LATER TONIGHT. THESE ARE CONCERNS FOR MAINLY LATE TODAY AND THROUGH
TONIGHT. IF THE WARM SECTOR LIFTS EVEN FARTHER NORTH...THE MODERATE
RISK AREA MAY NEED TO LIFTED NORTHWARD WITH IT.
AFTER TONIGHT...SCATTERED -TSRA MAY AFFECT NORTHERN OKLAHOMA ON
SATURDAY AS THE DEEPENING UPPER LOW SUPPORT STEEP LAPES AND WEAK
INSTABILITY ABOVE THE ASSOCIATED CYCLONIC LOWER LEVEL FLOW. WILL
HAVE TO WATCH FOR STRONG WINDS ALONG THE KANSAS BORDER SATURDAY AS
WELL AS A DEEPLY MIXED BOUNDARY LAYER MAY ALSO DEVELOP. NOT
EXPECTING A WIND ADVISORY BUT IT WOULD NOT RULE OUT THE
POSSIBILITY...ESPECIALLY IF THE SURFACE LOW STAYS CLOSE TO THE
KANSAS/OKLAHOMA STATE LINE.
EXPECT THE NEXT CHANCE FOR THUNDERSTORMS TO DEVELOP BY NEXT MONDAY
NIGHT AND TUESDAY AS ANOTHER COLD FRONT ENTERS THE REGION. HAVE MADE
LITTLE CHANGES FOR THESE PERIODS....PREFERRING TO PLACE OUR EMPHASIS
ON TODAY AND TONIGHT.
THE FLOOD WATCH THAT IS ALREADY IN EFFECT WILL NOT BE CHANGED WITH
ANTECEDENT CONDITIONS AND FORECAST QPF STILL SUPPORTING THIS IDEA.
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 55 68 47 79 / 80 20 10 10
HOBART OK 50 68 46 79 / 90 10 0 10
WICHITA FALLS TX 55 70 50 80 / 80 10 10 10
GAGE OK 45 62 43 76 / 80 20 0 10
PONCA CITY OK 55 63 46 77 / 80 30 10 10
DURANT OK 61 71 52 81 / 80 30 10 10
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH THROUGH SATURDAY MORNING FOR OKZ006>008-011>013-
015>020-022>032-035-037>048-050>052.
TX...FLOOD WATCH THROUGH SATURDAY MORNING FOR TXZ085-086-088>090.
JAMES/PALUCKIHAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
758 AM CDT FRI MAR 30 2007
OKZ004>048-050>052-TXZ083>090-301700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
758 AM CDT FRI MAR 30 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTH
CENTRAL... CENTRAL... AND SOUTHERN OKLAHOMA... AND ALL OF WESTERN
NORTH TEXAS THROUGH TONIGHT.
LOCATION...
THE SLIGHT RISK AREA IS MAINLY SOUTHEAST OF A CHEROKEE... TO
CLINTON... TO HOLLIS LINE.
IMPACTS...
HAIL TO THE SIZE OF GOLFBALLS.... WIND GUSTS TO 70 MPH... AND
ISOLATED TORNADOES WILL BE POSSIBLE.
TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE FROM 3 PM THROUGH
TONIGHT.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THROUGH
TONIGHT.
DISCUSSION...
THE MAIN UPPER LOW OVER THE SOUTHERN ROCKIES THIS MORNING WILL MOVE
EAST INTO THE SOUTHERN PLAINS TODAY AND TONIGHT... WITH DISTURBANCES
ROTATING AROUND THE SYSTEM. MEANWHILE... A COLD FRONT WHICH MOVED
ACROSS NORTHWEST OKLAHOMA EARLY THIS MORNING WILL CONTINUE TO MOVE
SOUTHEAST THIS MORNING AND STALL NEAR THE INTERSTATE 44 CORRIDOR
BEFORE LIFTING BACK NORTH. A SURFACE LOW PRESSURE IS ALSO EXPECTED
TO DEVELOP ALONG THE FRONT LATER TODAY. PERIODS OF WIDESPREAD
SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH TONIGHT AS THE UPPER
LOW APPROACHES THE AREA. IF WIDESPREAD ACTIVITY DEVELOPS BEFORE
HEATING CAN DESTABILIZE THE ATMOSPHERE... STRONG INSTABILITY WILL
LIKELY NOT DEVELOP. HOWEVER... AS THE DAY PROGRESSES WIND SHEAR WILL
INCREASE ACROSS THE REGION ALONG WITH COOLING AT THE MID AND UPPER
LEVELS. THIS WIND SHEAR AND COOLING ALOFT ALONG WITH VARIOUS
BOUNDARIES AND A DEVELOPING SURFACE LOW IN THE AREA MAY BE
SUFFICIENT FOR SEVERE STORMS TO DEVELOP. IF ENOUGH HEATING OCCURS...
INSTABILITY AND WIND SHEAR WILL LIKELY BE SUFFICIENT FOR SEVERE
STORMS TO DEVELOP ACROSS MUCH OF OKLAHOMA AND ALL OF WESTERN NORTH
TEXAS. IF SEVERE STORMS DO DEVELOP... ISOLATED TORNADOES... LARGE
HAIL... AND DAMAGING WIND GUSTS WILL BE POSSIBLE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY MAR 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
PERIODS OF HEAVY RAINFALL PRODUCING WIDESPREAD RAINFALL AMOUNTS OF
TWO TO FOUR INCHES... WITH LOCALIZED AMOUNTS OF OVER 5 INCHES
POSSIBLE... WILL RESULT IN RAPID RUNOFF LEADING TO MAINSTEM FLOODING
OF AREA RIVERS AND FLASH FLOODING. URBAN AREAS WILL ALSO BE PRONE TO
FLOODING OF STREETS. A FLOOD WATCH IS IN AFFECT THROUGH SATURDAY
MORNING FOR MUCH OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS. PLEASE
REFER TO THE FLOOD WATCH PRODUCT FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL LIKELY CONTINUE OVER PARTS OF THE AREA SATURDAY
AS THE UPPER STORM SYSTEM EXITS THE REGION.
AN ACTIVE WEATHER PATTERN RETURNS TO THE REGION EARLY NEXT
WEEK...WITH ADDITIONAL CHANCES OF SEVERE STORMS.
OTHER HAZARDOUS WEATHER...
LINGERING HEAVY RAIN MAY CONTINUE TO CAUSE FLOODING IN SOME
LOCATIONS SATURDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
MAXWELLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1155 AM CDT FRI MAR 30 2007 OKZ045-301715- JEFFERSON OK- 1155 AM CDT FRI MAR 30 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JEFFERSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER RYAN AT 1155 AM CDT...MOVING NORTH AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN JEFFERSON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1243 PM CDT FRI MAR 30 2007 OKZ039-301800- STEPHENS OK- 1243 PM CDT FRI MAR 30 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR STEPHENS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF COMANCHE AT 1243 PM CDT...MOVING NORTH AT 35 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN STEPHENS COUNTY...INCLUDING THE CITY OF DUNCAN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 113 PM CDT FRI MAR 30 2007 TXZ090-301830- CLAY TX- 113 PM CDT FRI MAR 30 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF JOY AT 113 PM CDT...MOVING NORTH AT 30 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN CLAY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 204 PM CDT FRI MAR 30 2007 OKZ008-301915- KAY OK- 204 PM CDT FRI MAR 30 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KAY COUNTY. AT 204 PM...STRONG THUNDERSTORMS EXTENDED FROM 4 MILES SOUTHWEST OF TONKAWA TO BETWEEN PONCA CITY AND KILDARE...MOVING NORTHWEST AT 35 MPH. VERY HEAVY RAIN...FREQUENT LIGHTNING...WIND GUSTS NEAR 40 MPH...AND SMALL HAIL ARE LIKELY. PEOPLE IN KAY COUNTY...INCLUDING THE CITY OF PONCA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 221 PM CDT FRI MAR 30 2007 TXZ089-301945- ARCHER TX- 221 PM CDT FRI MAR 30 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER COUNTY. A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS LOCATED FROM 12 MILES WEST OF DUNDEE TO 5 MILES SOUTHWEST OF MEGARGEL AT 221 PM CDT...MOVING EAST AT 40 MPH. WINDS OF 50 TO 60 MPH WILL BE POSSIBLE ACROSS FAR WESTERN ARCHER COUNTY AFTER 230 PM IF THE STORM MAINTAINS ITS INTENSITY. PEOPLE IN ARCHER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
The Altus AFB radar (KFDR), 96 km away, was scanning. The volume nearest the first event began at 19:25 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23798, 23799.